Alert archive / New York / Gale Watches in 2009

Gale Watch 5, NWS Buffalo, NY

April 2, 2009

NWS Buffalo, NY issued this gale watch at Apr 2, 2009, 4:03 PM EDT. It took effect at Apr 4, 2009, 2:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 4:03 PM EDT (20:03 UTC)
In effect from
Apr 4, 2009, 2:00 AM EDT
Expired
Apr 3, 2009, 9:56 AM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WHUS71 KBUF 022003
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT THU APR 2 2009

...GALE FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY...

LEZ040-041-030415-
/O.NEW.KBUF.GL.A.0005.090404T0600Z-090404T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
403 PM EDT THU APR 2 2009

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-030415-
/O.NEW.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
403 PM EDT THU APR 2 2009

...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
590 
WHUS71 KBUF 030207
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1007 PM EDT THU APR 2 2009

...GALE FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY...

LEZ040-041-031015-
/O.CON.KBUF.GL.A.0005.090404T0600Z-090404T1800Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1007 PM EDT THU APR 2 2009

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042>045-062>065-031015-
/O.CON.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1007 PM EDT THU APR 2 2009

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

JJP
223 
WHUS71 KBUF 030820
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
420 AM EDT FRI APR 3 2009

...GALE FORCE WINDS EXPECTED TONIGHT AND SATURDAY...

LEZ040-041-031630-
/O.UPG.KBUF.GL.A.0005.090404T0600Z-090404T1800Z/
/O.NEW.KBUF.GL.W.0006.090404T0200Z-090404T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
420 AM EDT FRI APR 3 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EDT
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A DEEP STORM SYSTEM OVER OHIO THIS MORNING WILL CROSS WESTERN NEW
YORK THIS AFTERNOON...THEN WILL MOVE ACROSS THE ST LAWRENCE VALLEY
TONIGHT. STRONG SOUTHWEST WINDS ASSOCIATED WITH THIS STORM SYSTEM
WILL INCREASE TO GALE FORCE TONIGHT AND PERSIST THROUGH MUCH OF
SATURDAY. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-031630-
/O.NEW.KBUF.SC.Y.0024.090404T0000Z-090405T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
420 AM EDT FRI APR 3 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
SATURDAY. 

GENTLE TO MODERATE SOUTHEASTERLIES AHEAD OF A STORM SYSTEM TODAY
WILL BECOME SOUTHWESTERLY AND WILL INCREASE TO 30 KNOTS DURING THE
COURSE OF TONIGHT. NEAR GALE FORCE WESTERLIES WILL REMAIN IN PLACE
THROUGH MUCH OF SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042>045-062>065-031630-
/O.CON.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
420 AM EDT FRI APR 3 2009

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RSH
576 
WHUS71 KBUF 031356
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
956 AM EDT FRI APR 3 2009

...GALE FORCE WINDS EXPECTED TONIGHT AND SATURDAY...

LOZ042>045-062>065-032200-
/O.UPG.KBUF.GL.A.0005.090404T0600Z-090404T2100Z/
/O.EXB.KBUF.GL.W.0006.090404T0600Z-090405T0000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
956 AM EDT FRI APR 3 2009

...GALE WARNING IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM EDT SATURDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE TO GALE FORCE TONIGHT AND CONTINUE THROUGH
SATURDAY AFTERNOON. GALE FORCE GUSTS WILL PERSIST INTO SATURDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ040-041-032200-
/O.CON.KBUF.GL.W.0006.090404T0200Z-090404T2000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
956 AM EDT FRI APR 3 2009

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT SATURDAY...

A GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
EDT SATURDAY. 

WINDS WILL INCREASE TO GALE FORCE TONIGHT AND CONTINUE THROUGH
SATURDAY AFTERNOON. GALE FORCE GUSTS WILL PERSIST INTO SATURDAY
EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-032200-
/O.CON.KBUF.SC.Y.0024.090404T0000Z-090405T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
956 AM EDT FRI APR 3 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT SATURDAY. 

GENTLE TO MODERATE SOUTHEASTERLIES AHEAD OF A STORM SYSTEM TODAY
WILL BECOME SOUTHWESTERLY AND WILL INCREASE TO 30 KNOTS DURING
THE COURSE OF TONIGHT. NEAR GALE FORCE WESTERLIES WILL REMAIN IN
PLACE THROUGH MUCH OF SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Apr 2, 3:09 PM EDT, 54 minutes earlier.

Area forecast discussion, Apr 2, 3:09 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
309 PM EDT THU APR 2 2009

.SYNOPSIS...
HIGH PRESSURE OFF THE EAST COAST WILL PRODUCE A FINE EARLY SPRING
DAY ACROSS THE REGION TODAY WITH AMPLE SUNSHINE AND SOME OF THE
HIGHEST TEMPERATURES OF THE SEASON SO FAR. CONDITIONS WILL QUICKLY
DETERIORATE TONIGHT AS LOW PRESSURE WILL LIFT OUT OF THE OHIO
VALLEY. THIS FEATURE WILL SPREAD RAIN ACROSS THE REGION LATER
TONIGHT THROUGH FRIDAY NIGHT. IT WILL BE WINDY AND NOTABLY COLDER IN
THE WAKE OF THE SYSTEM FOR SATURDAY WITH SOME LEFTOVER SHOWERS.

&&

.NEAR TERM /THROUGH FRIDAY/...
OTHER THAN AREAS OF HIGH CLOUDS...THE EVENING WILL BE FAIR AND MILD
OVER MUCH OF THE FORECAST AREA. CLOUDS WILL SLOWLY THICKEN AND LOWER
FROM SOUTHWEST TO NORTHEAST AS THE SURFACE LOW MOVES INTO THE OHIO
VALLEY AND 850MB FLOW BRING IN MOISTURE FROM THE SOUTH. AS THE LOW
DRAWS CLOSER...ITS ASSOCIATED 40-50KT LOW LEVEL JET DEVELOPS
NORTHWARD INTO THE FORECAST AREA. HAVE GENERALLY STUCK WITH
CONTINUITY WITH RESPECT TO POP TRENDS OVERNIGHT...BRINGING LIKELY
POPS INTO FAR SW NY STATE BY DAYBREAK...AND CHANCE POPS INTO ALL
OTHER AREAS EXCEPT JEFFERSON AND LEWIS COUNTIES. THE NAM/GFS BRING
PRECIP IN FROM THE SOUTHWEST AND SOUTH...LEADING TO CATEGORICAL POPS
OVERALL BY MID DAY. QPF WILL RANGE FROM TWO THIRDS TO THREE QUARTERS
OF AN INCH ACROSS THE FORECAST AREA...WITH ANOTHER THIRD TO A HALF
INCH FRIDAY EVENING AND EARLY NIGHT. IT SHOULD BE A GOOD SOAKING
RAIN FOR THE ENTIRE AREA.

AS FOR TONIGHTS TEMPS...THOSE WILL BE MORE TYPICAL OF MID MAY THAN
EARLY APRIL WITH THE INCREASING CLOUD OVER THE WARMER SOUTHERLY
WINDS...WITH LOWS GENERALLY BETWEEN THE MID 40S AND LOWER 50S. HIGHS
ON FRIDAY WILL BE LIMITED BY THE CLOUD COVER AND PRECIP BUT STILL
QUITE MILD IN THE MIDDLE TO UPPER 50S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE MAJORITY OF THIS PERIOD WILL BE VERY UNSETTLED AS THE FIRST OF
TWO ANOMALOUSLY STRONG STORM SYSTEMS WILL PASS OVER...OR JUST TO
THE EAST...OF BUFFALO.

A NEGATIVELY TILTED TROUGH OVER THE OHIO VALLEY LATE TONIGHT WILL
LIFT ACROSS PENNSYLVANIA TO WESTERN NEW YORK ON FRIDAY. SEVERAL
VARIABLES WILL COME TOGETHER TO MAKE THE DAY A NEAR WASHOUT...AS THE
LIFT FROM THE DIFFLUENT FLOW WILL TEAM UP WITH LIFT PRODUCED FROM A
COUPLED H25 JET. ONE 100 KNOT JET WILL BE FOUND OVER QUEBEC...WHILE
ANOTHER ONE WILL BE MAKING ITS WAY ACROSS TENNESSEE. THE DEEP LIFT
WILL HAVE PLENTY OF MOISTURE TO WORK WITH...AS PWATS WILL AVERAGE
SOME 2 STD ABOVE NORMAL EARLY APRIL VALUES. THIS SHOULD RESULT IN
RAINFALL AMOUNTS OF A HALF INCH OR SO REGIONWIDE...WITH THE CHANCE
FOR MORE IF CONVECTION OVER PENNSYLVANIA CAN MAKE IT FAR ENOUGH
NORTH TO CROSS THE BORDER.

WHILE CONVECTION SHOULD REMAIN SOUTH OF THE BORDER...IT CANNOT BE
RULED OUT. LAPSE RATES ABOVE 500MB OF 8 TO 10 DEG C/KM AND MINIMAL
ELEVATED CAPES OF <100 J/KG ARE BEING ADVERTISED BY THE NAM/WRF...
BUT THEN AGAIN...THE BAM/WRF SHOWS THE FURTHEST WESTWARD TRACK OF
THE SFC LOW. I AM LEANING MORE TOWARDS THE OPERATIONAL GFS AND ITS
CORRESPONDING ENSEMBLES (GEFS) WHICH TAKE THE SFC LOW FROM ABOUT
CINCINNATI FRIDAY MORNING TO YNG THEN TO THE GENESEE VALLEY BY LATE
IN THE DAY.

ALONG WITH THE WIDESPREAD RAIN...THERE WILL BE SOME GUSTY SOUTHEAST
WINDS IN ADVANCE OF THE SYSTEM FRIDAY MORNING. THESE WINDS WILL BE
EXPERIENCED ACROSS THE HIGHER TERRAIN THROUGH MIDDAY...THEN AS THE
SFC LOW MAKES ITS WAY OVER THE WESTERN COUNTIES...THE WINDS WILL
TEMPORARILY SUBSIDE.

THE DEEP LOW WILL MAKE ITS WAY ACROSS NORTHERN NEW ENGLAND FRIDAY
NIGHT...WITH STRONG COLD ADVECTION POURING ACROSS THE BULK OF OUR
REGION ON GUSTY SOUTHWEST WINDS. IN FACT...WINDS MAY APPROACH
ADVISORY CRITERIA AS WELL ALIGNED WINDS OF 50 TO 60 KNOTS WILL BE
FOUND JUST A FEW THOUSAND FEET OFF THE SURFACE. AT THIS POINT
THOUGH...FCST MOMENTUM TRANSFER OF THE NAM/WRF ON BUFKIT IS
SUGGESTING THAT GUSTS WILL REMAIN UNDER 45 MPH. REGARDLESS...GALES
WILL BE LIKELY ON BOTH LAKES SO THAT WILL HAVE TO BE ADDRESSED IN
LATER MARINE FORECASTS.

THE STRONG GUSTY WINDS WILL BE ACCOMPANIED BY MORE WIDESPREAD
SHOWERS...WITH SOME SNOW LIKELY OVER THE HIGHER TERRAIN OF WESTERN
NEW YORK AFTER MIDNIGHT. AS A RESULT...A SLUSHY INCH OR TWO OF
ACCUMULATION WILL BE POSSIBLE FOR THOSE SITES (GEN ABV 1200 FT).

ON SATURDAY...RIDGING WILL BUILD ACROSS THE GREAT LAKES REGION WHILE
THE DEEP SFC LOW WILL SLOWLY EXIT ACROSS MAINE. AS A RESULT SHOWERS
WILL GRADUALLY TAPER OFF FROM WEST TO EAST DURING THE COURSE OF THE
DAY WITH A COLD GUSTY WEST WIND PRODUCING WIND GUSTS CLOSE TO 40 MPH
AND WIND CHILL VALUES IN THE 30S.

A RIDGE WILL CROSS THE AREA SATURDAY AND EARLY SUNDAY...WITH
LEFTOVER SHOWERS EAST OF LK ONTARIO FINALLY COMING TO A TEMPORARY
END.

CONDITIONS WILL THEN ONCE AGAIN DETERIORATE SUNDAY AFTERNOON AS A
DEEPENING STORM SYSTEM WILL MAKE ITS WAY OUT OF THE MID WEST.
SHOWERS AHEAD OF THIS FEATURE COULD DEVELOP OVER PORTIONS OF THE WRN
SOUTHERN TIER SUNDAY AFTERNOON...BUT FOR THE BULK OF THE REGION...
THE DAY WILL FEATURE PARTLY TO MOSTLY CLOUDY SKIES AND SEASONABLE
TEMPERATURES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THIS PERIOD WILL BE DOMINATED...AND I DO MEAN DOMINATED...BY A
LONGWAVE TROUGH THAT WILL SET UP ACROSS THE GREAT LAKES AND EASTERN
CANADA. ALL MEDIUM RANGE GUIDANCE (OPERATIONAL GFS...ECMWF...NAEFS
AND GEFS) IS IN GENERAL AGREEMENT THAT A SPLIT FLOW OVER THE PLAINS
AND MISSISSIPPI VALLEY WILL PHASE DURING THIS PERIOD INTO A SINGLE
LONGWAVE TROUGH THAT WILL SEND TEMPERATURES TO A PROLONGED PERIOD OF
BELOW NORMAL VALUES.

THIS PROCESS WILL ALL BEGIN SUNDAY NIGHT AS A VIGOROUS SHORTWAVE
WILL LIFT OUT OF THE UPPER OHIO VALLEY TO WESTERN NEW YORK. THIS
TRACK WILL BE SIMILAR TO THE FIRST STRONG SHORTWAVE FROM FRIDAY.
ONCE AGAIN...WIDESPREAD SHOWERS WILL BE LIKELY ACROSS THE REGION.
THE SHOWERS COULD BE MIXED WITH A LITTLE WET SNOW AT TIMES EAST OF
LK ONTARIO.

THE DEEP SFC LOW WILL MAKE ITS WAY ACROSS NEW ENGLAND ON MONDAY...
WHILE SEVERAL MORE LOBES OF ENERGY DROP INTO THE DEEPENING LONGWAVE
TROUGH CENTERED OVER THE GREAT LAKES AND UPPER OHIO VALLEY. THE
LATEST RUIN OF THE GFS IS SUGGESTING THAT H85 TEMPS WILL TUMBLE TO
-8C DURING THE DAY...WHICH WOULD CHANGE A MAJORITY OF THE PCPN TO
WET SNOW. IF THIS SCENARIO VERIFIES...THIS WOULD RESULT IN SOME
SLUSHY ACCUMS ACROSS THE MAJORITY OF THE REGION. SINCE IT IS A
FAIRLY MAJOR CHANGE FROM CONTINUITY...WILL HALF STEP THE TEMPS DOWN
AND HOLD ONTO THE LIQUID PCPN FOR NOW. THIS WILL NEED TO BE CHANGED
IN UPCOMING PACKAGES OF THE COLDER SCENARIO GETS SUPPORT FROM OTHER
GUIDANCE PACKAGES.

FOR MONDAY NIGHT INTO WEDNESDAY...AN ANOMALOUSLY DEEP H5 CUT OFF
OVER THE MIDDLE ATLANTIC STATES WILL GRADUALLY OPEN AND LIFT OUT
ACROSS THE ST LAWRENCE VALLEY WHILE RIDGING WILL BUILD ACROSS THE
UPPER GREAT LAKES. THIS WILL KEEP THE CHANCE FOR MORE RAIN AND WET
SNOW SHOWERS IN THE FORECAST DURING THIS PERIOD WITH TEMPS REMAINING
BELOW NORMAL. FOR WHAT IT IS WORTH...THE GFS IS AT LEAST 24 HOURS
FASTER THAN THE ECMWF WITH BUILDING THE RIDGE ACROSS THE GREAT
LAKES.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
VFR WITH UNLIMITED CIGS/VSBYS WILL PERSIST THROUGH MUCH OF THE
NIGHT. THIS EVENING AND OVERNIGHT...WINDS ALOFT WILL BE ON THE
INCREASE AS A LOW LEVEL JET DEVELOPS NORTHWARD INTO THE AREA FROM
THE OHIO VALLEY. ULTIMATELY...THIS WILL LEAD TO THE DEVELOPMENT OF
SOME LOW LEVEL WIND SHEAR...BEGINNING LATER THIS EVENING ACROSS THE
SOUTHERN TIER...AND DURING THE OVERNIGHT HOURS ACROSS THE REMAINDER
OF THE AREA. SURFACE LOW PRESSURE LIFTING FROM THE OHIO VALLEY TO
WESTERN NY LATE OVERNIGHT TO EARLY FRIDAY WILL BRING SOME MVFR
CLOUDS WITH WIDESPREAD RAIN DEVELOPING AROUND A 10Z-12Z TIMEFRAME IN
THE WEST AND 14Z-16Z EAST OF LAKE ONTARIO. CIGS WILL DROP TO TO IFR
OVER THE HILLS OF THE SOUTHERN TIER DURING LATE MORNING...AREAS OF
IFR CIGS ELSEWHERE LATER IN THE DAY.

OUTLOOK...
FRIDAY...CONDITIONS DETERIORATING TO IFR AS RAIN SPREADS NORTHEAST
ACROSS THE AREA.
FRIDAY NIGHT...WINDY WITH WIDESPREAD IFR CONDITIONS CONTINUING.
SATURDAY...CONDITIONS IMPROVING TO VFR WITH RAIN/SNOW SHOWERS
WINDING DOWN FROM SOUTHWEST TO NORTHEAST.
SUNDAY...VFR.
MONDAY...MVFR/IFR IN SHOWERS.
TUESDAY...MVFR/IFR IN RAIN/SNOW SHOWERS.

&&

.MARINE...
WHILE WINDS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH
AT LEAST FRIDAY...FLAGS ARE EXPECTED TO BE RAISED IN LATER PACKAGES
FOR FRIDAY NIGHT AND SATURDAY AS A DEEP STORM SYSTEM WILL PASS JUST
TO THE SOUTH AND EAST OF BOTH LAKES ERIE AND ONTARIO.

FOR TODAY...HIGH PRESSURE CENTERED OFF THE EAST COAST WILL NOSE BACK
ACROSS BOTH LAKES ERIE AND ONTARIO TO PRODUCE GENTLE TO MODERATE
BREEZES. THESE SOUTHERLY BREEZES WILL BECOME EASTERLY BY LATE IN THE
DAY THEN WILL BECOME MODERATE TO FRESH SOUTHERLIES TONIGHT AND
FRIDAY.

WINDS WILL BECOME SOUTHWESTERLY FRIDAY NIGHT AND WILL INCREASE TO
BETWEEN 20 AND 30 KNOTS. SMALL CRAFT ADVISORIES WILL BE NEEDED IN
LATER PACKAGES FOR THIS PERIOD...WITH GALE WARNINGS A POSSIBILITY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...WCH
MARINE...RSH
Hazardous weather outlook, Apr 2, 5:18 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
518 AM EDT THU APR 2 2009

NYZ001>008-010>014-019>021-085-030930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
518 AM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-024-030930-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
518 AM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-030930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
518 AM EDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Gale Watches in New York, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.